Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 158, NWS State College, PA

September 6, 20145 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 6, 2014, 7:17 PM EDT for 5 counties in Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2014, 7:17 PM EDT (23:17 UTC)
Expired
Sep 6, 2014, 8:15 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Dauphin County, PA, Lebanon County, PA, Northumberland County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 159 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:27 PM EDTTSTM WND DMGNewtown, PATREES DOWN IN REILLY TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 2:07 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS51 KCTP 062317
SVRCTP
PAC037-043-075-097-107-070015-
/O.NEW.KCTP.SV.W.0158.140906T2317Z-140907T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 815 PM EDT

* AT 716 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 TO
  70 MPH. THIS STORM WAS LOCATED NEAR BEURYS LAKE...AND MOVING EAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POTTSVILLE...TAMAQUA...MOUNT CARMEL...SCHUYLKILL HAVEN...
  SHENANDOAH...MINERSVILLE...MAHANOY CITY...FRACKVILLE...ST. CLAIR...
  KULPMONT...ASHLAND...ORWIGSBURG...MCADOO...PINE GROVE...PORT
  CARBON...TREMONT...GIRARDVILLE...MARSHALLTON...WILLIAMSTOWN AND
  HOMETOWN.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 91 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IN ADDITION TO OTHER THREATS...CONTINUOUS LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM HAS ALREADY MADE WIND DAMAGE ONE MILE SOUTH OF 
SELINSGROVE. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4064 7599 4057 7602 4058 7604 4053 7617
      4049 7644 4046 7639 4046 7668 4087 7651
      4091 7600 4081 7588 4074 7576
TIME...MOT...LOC 2316Z 269DEG 39KT 4069 7645 

$$

CERU
3 follow-up statements
901 
WWUS51 KCTP 062341
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
741 PM EDT SAT SEP 6 2014

PAC037-097-062343-
/O.CAN.KCTP.SV.W.0158.000000T0000Z-140907T0015Z/
COLUMBIA PA-NORTHUMBERLAND PA-

741 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA AND
SOUTHEASTERN NORTHUMBERLAND COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED 
SOUTHEAST OF THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4064 7599 4057 7602 4058 7604 4053 7617
      4052 7634 4049 7644 4046 7639 4046 7668
      4069 7658 4080 7631 4082 7630 4090 7612
      4091 7600 4081 7588 4074 7576
TIME...MOT...LOC 2333Z 269DEG 39KT 4069 7620 

$$

PAC043-075-107-070015-
/O.CON.KCTP.SV.W.0158.000000T0000Z-140907T0015Z/
DAUPHIN PA-LEBANON PA-SCHUYLKILL PA-
741 PM EDT SAT SEP 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN DAUPHIN...NORTHWESTERN LEBANON AND SCHUYLKILL
COUNTIES...

AT 733 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS OF 60 
TO 70 MPH. THIS STORM WAS LOCATED OVER POTTSVILLE...MOVING EAST AT 
45 MPH.

LOCATIONS IMPACTED INCLUDE...
POTTSVILLE...TAMAQUA...SCHUYLKILL HAVEN...SHENANDOAH...MINERSVILLE...
MAHANOY CITY...FRACKVILLE...ST. CLAIR...ASHLAND...ORWIGSBURG...
MCADOO...PINE GROVE...PORT CARBON...TREMONT...GIRARDVILLE...
WILLIAMSTOWN...HOMETOWN...TOWER CITY...TUSCARORA AND NEW
PHILADELPHIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MORE INDOORS 
IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF WIND DAMAGE. THIS IS A VERY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDAY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4064 7599 4057 7602 4058 7604 4053 7617
      4052 7634 4049 7644 4046 7639 4046 7668
      4069 7658 4080 7631 4082 7630 4090 7612
      4091 7600 4081 7588 4074 7576
TIME...MOT...LOC 2333Z 269DEG 39KT 4069 7620 

$$

MARTIN
689 
WWUS51 KCTP 070006
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT SAT SEP 6 2014

PAC043-070015-
/O.CAN.KCTP.SV.W.0158.000000T0000Z-140907T0015Z/
DAUPHIN PA-

806 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAUPHIN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4064 7599 4057 7602 4058 7604 4053 7617
      4052 7634 4049 7644 4046 7639 4046 7667
      4052 7654 4071 7598 4078 7583 4074 7576
TIME...MOT...LOC 0005Z 269DEG 39KT 4070 7574 

$$

PAC075-107-070015-
/O.CON.KCTP.SV.W.0158.000000T0000Z-140907T0015Z/
LEBANON PA-SCHUYLKILL PA-
806 PM EDT SAT SEP 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN LEBANON AND SOUTHEASTERN SCHUYLKILL COUNTIES...

AT 805 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED OVER NEW TRIPOLI...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
SCHUYLKILL HAVEN...ORWIGSBURG...PINE GROVE...FRIEDENSBURG...
RENNINGERS...MCKEANSBURG...SNYDERS...FORT INDIANTOWN GAP...LAKE
WYNONAH...CRESSONA...AUBURN...DEER LAKE...PORT CLINTON...NEW
RINGGOLD...SUMMIT STATION...LANDINGVILLE AND PENN STATE SCHUYLKILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4064 7599 4057 7602 4058 7604 4053 7617
      4052 7634 4049 7644 4046 7639 4046 7667
      4052 7654 4071 7598 4078 7583 4074 7576
TIME...MOT...LOC 0005Z 269DEG 39KT 4070 7574 

$$

CERU
229 
WWUS51 KCTP 070016
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
816 PM EDT SAT SEP 6 2014

PAC075-107-070025-
/O.EXP.KCTP.SV.W.0158.000000T0000Z-140907T0015Z/
LEBANON PA-SCHUYLKILL PA-
816 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEBANON AND
SOUTHEASTERN SCHUYLKILL COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED 
TO EXPIRE. MINOR FLOODING DUE TO THE EXCESSIVE RAINFALL FROM THIS 
STORM REMAINS POSSIBLE OVER THE NEXT HOUR. 
 

LAT...LON 4064 7599 4057 7602 4058 7604 4053 7617
      4052 7634 4049 7644 4046 7639 4046 7667
      4052 7654 4071 7598 4078 7583 4074 7576
TIME...MOT...LOC 0013Z 269DEG 39KT 4070 7574 

$$

CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:31 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 6, 5:31 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT CONTINUES TO ADVANCE THROUGH PENNSYLVANIA EARLY THIS EVENING.
THE FRONT WILL CONTINUE TO MOVE THROUGH CENTRAL AND SOUTHEAST PA
THROUGH THE FIRST HALF OF THE EVENING. EXPECT SHOWERS AND
THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT. BEHIND THE FRONT DRIER
AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE OVER THE MIDWEST
WILL THEN SLIDE ACROSS PENNSYLVANIA TOMORROW. THIS HIGH PRESSURE
WILL CONTINUE INTO EARLY NEXT WEEK...AS A WEAK LOW PRESSURE
SYSTEM TRACKS SOUTH OF PENNSYLVANIA AND OFF THE MID ATLANTIC
COAST.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SEVERAL LINES OF SHOWERS AND THUNDERSTORMS HAVE FORMED AT AND
ALONG THE FRONT THIS EVENING. STRONG THUNDERSTORMS ARE MOVING
ALONG THE MASON DIXON...AND SHOULD CONTINUE TO THE EAST THROUGH
THE FIRST HALF OF THE EVENING. A LINE OF SHOWERS AND THUNDERSTORMS
CURRENTLY EXTENDING FROM THE POCONOS EXTENDING THROUGH THE LAURELS
WILL MOVE TO THE EAST. THIS LINE IS MOVING INTO ALREADY MIXED
AIR...AND WE ARE OUT OF MAX HEATING...ANY STORMS WILL BE WEAK TO
MARGINAL. THERE IS MARGINAL SHEAR WHICH HAS AFFECTED
INTENSIFICATION. STORMS HAVE TRAINED IN SOUTHEASTERN PA...WHICH
HAS CAUSED SOME LOCALIZED FLOODING...AND THOUGH WATERS SHOULD
RECEDE QUICKLY...ANY SHOWERS/STORMS MOVING INTO THE AREA OVER THE
NEXT FEW HOURS COULD CAUSE CONCERN.

EVENING SHRA/TSRA ACROSS THE CENTRAL AND SE COUNTIES WILL GIVE
WAY TO CLEARING SKIES LATE TONIGHT...AS COLD FRONT SETTLES SOUTH
OF THE STATE AND HIGH PRES/LOW PWAT AIR WORKS IN FROM THE WEST.
THE CLEARING SKIES AND LGT WIND SHOULD PROMOTE AREAS OF LATE NIGHT
FOG IN THE VALLEYS OF WESTERN PA.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM SUNDAY/...
SUNDAY WILL FEATURE INCREASINGLY DRIER AIR MASS...AND PLENTY OF
SUNSHINE AFTER EARLY MORNING FOG DISSIPATES. A MUCH MORE
COMFORTABLE DAY WITH MUCH LESS HUMID AIR MASS WILL BRING AN
ENJOYABLE CLOSE TO THE WEEKEND AS HIGH PRES PASSES NORTH OF PA.
MAXES WILL RANGE FROM THE UPPER 60S NORTH TO THE UPPER 70S OVER
THE LOWER SUSQ RIVER VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
FRONT DROPPING SE THIS AFT WILL BRING MUCH LESS HUMID
AIR TO THE AREA. QUESTION IS HOW FAR NORTH MOISTURE WILL
MAKE IT ON MONDAY INTO TUE...AS SYSTEM ACROSS THE SE LIFTS
NE. MID SHIFT HAD SOME CHC IN FOR MONDAY ALREADY. MINOR
ADJUSTMENTS. DID EDGE TEMPS UP SOME.

THE BIG STORY IS THE COMPLEX LOW FOR THE PLAINS FOR MID
WEEK. THE 00Z 09/06 RUN HAS THIS SYSTEM TRACKING MUCH
FURTHER NW THAN THE EARLIER RUN. THUS TREND IS MOST LIKELY
FOR COLD AIR TO COME IN SLOWER...AND FIRST BATCH OF COLD AIR
NOT TO BE VERY DEEP. UPPER LVL TROUGH MAY TRY TO DEEPEN THE
COLD AIR MORE LATER IN THE WEEK. MINOR ADJUSTMENTS MADE. ALSO
AS UPPER LVL SYSTEM SHEARS...HARD TO SEE MUCH ACTION OFF LAKES
IN OUR AREA.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
COLD FRONT WILL SLIDE SE ACROSS THE CENTRAL AND SOUTHEAST PORTIONS
OF CENTRAL PA THROUGH THE EARLY EVENING HOURS. KEPT VCTS TO IN ALL
TAFS EXCEPT KBFD FOR SEVERAL HOURS THIS AFTERNOON...WITH LOCAL
RESTRICTIONS ARE LIKELY IN HEAVIER SHOWERS/TSTMS.

FROPA MAY BRING ANOTHER BAND OF SHOWERS BEFORE ACTIVITY TAPERS
OFF THIS EVENING. CONDITIONS IMPROVE BEHIND THE FRONT...THOUGH
MVFR CIGS COULD LINGER WELL INTO THE EVENING IN THE WESTERN HIGHER
TERRAIN.

CLEARING SKIES AND TRAPPED MOISTURE COULD BRING REDUCTIONS TO
CIGS/VSBYS LATER TONIGHT INTO SUNDAY MORNING.

OUTLOOK...
SUN...AM FOG POSS.
MON...PATCHY AM VALLEY FOG POSS.
TUE...CHC SHOWERS/TSTMS.
WED...SCT SHOWERS/TSTMS.
THU...SCT SHOWERS/TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR/CERU
NEAR TERM...DEVOIR/CERU
SHORT TERM...DEVOIR
LONG TERM...MARTIN
AVIATION...DEVOIR
Hazardous weather outlook, Sep 6, 2:08 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT SAT SEP 6 2014

PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-071815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON-
208 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-071815-
FRANKLIN-
208 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-042-046-049>053-071815-
JUNIATA-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
208 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND
EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN
MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD
BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056>059-063>066-071815-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
208 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND
EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN
MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD
BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 5:36 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 PM EDT SAT SEP 6 2014

PAZ046-053-062200-
COLUMBIA PA-SOUTHERN LYCOMING PA-
536 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 534 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAIRDSVILLE...MOVING EAST AT 40 MPH. 50 MPH WIND GUSTS AND PEA SIZE
HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUGHESVILLE...ROHRSBURG...IOLA...EYERS GROVE...WALLER...
LAIRDSVILLE...CENTRAL...BIGGERTOWN...MILLVILLE...BENTON...PICTURE
ROCKS...STILLWATER AND CAMBRA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4112 7627 4107 7648 4113 7664 4115 7665
      4115 7668 4119 7677 4131 7672 4130 7655
      4128 7646 4129 7643 4128 7636
TIME...MOT...LOC 2134Z 281DEG 34KT 4121 7665

DANGELO
Special weather statement, Sep 6, 5:53 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT SAT SEP 6 2014

PAZ019-027-028-049-050-052-057-062230-
UNION PA-MIFFLIN PA-JUNIATA PA-NORTHUMBERLAND PA-SOUTHERN CENTRE PA-
SNYDER PA-DAUPHIN PA-
553 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 552 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BELLTOWN...MOVING EAST AT 35 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
IS ALSO POSSIBLE.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BEAVER SPRINGS AND TROXELVILLE AROUND 610 PM EDT.
  TYRONE...MIDDLEBURG...RICHFIELD...MOUNT PLEASANT MILLS...
PAXTONVILLE AND FREMONT AROUND 620 PM EDT.
  SELINSGROVE...KREAMER...PORT TREVORTON AND MEISERVILLE AROUND 630
PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SELINGSGROVE
AIRPORT...WAGNER...FREEBURG...NEW BERLIN...BEAVERTOWN...HERNDON AND
DALMATIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4055 7686 4057 7699 4059 7696 4063 7695
      4060 7702 4059 7710 4067 7752 4088 7745
      4091 7674
TIME...MOT...LOC 2152Z 276DEG 31KT 4077 7736

CERU
Special weather statement, Sep 6, 6:14 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT SAT SEP 6 2014

PAZ051-053-062300-
COLUMBIA PA-MONTOUR PA-
614 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 614 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BUCKHORN...MOVING EAST AT 15 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BUCKHORN AROUND 620 PM EDT.
  BLOOMSBURG...CATAWISSA...FERNVILLE AND RUPERT AROUND 630 PM EDT.
  LIGHTSTREET AROUND 640 PM EDT.
  ALMEDIA AND MAINVILLE AROUND 650 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIME RIDGE...
ORANGEVILLE...BRIAR CREEK...ESPY AND BLOOMSBURG UNIVERSITY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 226 AND 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4090 7627 4093 7656 4094 7656 4094 7660
      4096 7662 4104 7662 4116 7629 4113 7628
      4114 7623 4104 7623 4095 7621
TIME...MOT...LOC 2214Z 263DEG 13KT 4099 7655

CERU
Local storm report, Sep 6, 6:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     FLASH FLOOD      GAP                     39.99N  76.02W
09/06/2014                   LANCASTER          PA   911 CALL CENTER

            WATER RESCUE NEAR INTERSECTION OF ROUTE 30 AND ROUTE
            41.

0354 PM     FLASH FLOOD      1 W GAP                 39.99N  76.04W
09/06/2014                   LANCASTER          PA   911 CALL CENTER

            WATER RESCUE ON ROUTE 741.

0637 PM     TSTM WND DMG     1 S SELINSGROVE         40.79N  76.87W
09/06/2014                   SNYDER             PA   911 CALL CENTER

            PORTION OF ROOF BLOWN OFF A TRAILER.

0637 PM     TSTM WND DMG     1 S SELINSGROVE         40.79N  76.87W
09/06/2014                   SNYDER             PA   FIRE DEPT/RESCUE

            TREE DOWN ACROSS ROUTE 35.

&&

EVENT NUMBER CTP1400327 CTP1400328 CTP1400329 CTP1400330

EVANEGO
Special weather statement, Sep 6, 6:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT SAT SEP 6 2014

PAZ026-035-036-056-063-064-062345-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-ADAMS PA-PERRY PA-
655 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WATERFALL...MOVING EAST AT 35 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORT LITTLETON AROUND 700 PM EDT.
  FANNETTSBURG AROUND 710 PM EDT.
  WILLOW HILL AND DOYLESBURG AROUND 720 PM EDT.
  ROXBURY AND UPPER STRASBURG AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIPPENSBURG
UNIVERSITY...THREE SPRINGS...ORRSTOWN...SALTILLO...SHADE GAP AND
ORBISONIA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 172 AND 215.
 INTERSTATE 81 BETWEEN MILE MARKERS 17 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4000 7812 4022 7803 4027 7771 4027 7770
      4028 7768 4033 7735 3990 7738
TIME...MOT...LOC 2254Z 270DEG 29KT 4011 7801

CERU
Special weather statement, Sep 6, 6:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT SAT SEP 6 2014

PAZ058-062330-
SCHUYLKILL PA-
655 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCADOO...MOVING NORTHEAST AT 25 MPH.

40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
SCHUYLKILL COUNTY...INCLUDING THE FOLLOWING LOCATIONS...TRENTON AND
KELAYRES.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 133 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4075 7602 4090 7614 4092 7611 4090 7603
      4091 7600 4081 7588 4078 7582
TIME...MOT...LOC 2254Z 240DEG 49KT 4087 7600

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:49 PM EDTSpecial Weather StatementCTPYork41 min
Sep 6, 2:05 PM EDTSpecial Weather StatementCTPSomerset40 min
Sep 6, 2:12 PM EDTSpecial Weather StatementCTPYork48 min
Sep 6, 2:14 PM EDTSpecial Weather StatementCTPChester31 min
Sep 6, 2:16 PM EDTSevere Thunderstorm WarningCTPLancaster14 min
Sep 6, 2:19 PM EDTSpecial Weather StatementCTPLebanon41 min
Sep 6, 2:50 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Sep 6, 3:29 PM EDTSpecial Weather StatementCTPLancaster31 min
Sep 6, 3:30 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Sep 6, 3:43 PM EDTSpecial Weather StatementCTPCumberland32 min
Sep 6, 3:44 PM EDTFlash Flood WarningCTPLancaster3 hr
Sep 6, 3:59 PM EDTSpecial Weather StatementCTPLancaster16 min
Sep 6, 4:35 PM EDTSpecial Weather StatementCTPFranklin25 min
Sep 6, 4:58 PM EDTSpecial Weather StatementCTPFranklin32 min
Sep 6, 5:26 PM EDTSpecial Weather StatementCTPMifflin34 min
Sep 6, 5:29 PM EDTSpecial Weather StatementCTPAdams31 min
Sep 6, 5:36 PM EDTSpecial Weather StatementCTPColumbia24 min
Sep 6, 5:47 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming39 min
Sep 6, 5:53 PM EDTSpecial Weather StatementCTPSnyder37 min
Sep 6, 5:59 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Mifflin, Northumberland, Perry, Schuylkill and 2 more61 min
Sep 6, 6:14 PM EDTSpecial Weather StatementCTPColumbia46 min
Sep 6, 6:28 PM EDTTornado WarningCTPNorthumberland, Snyder17 min
Sep 6, 6:49 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Schuylkill56 min
Sep 6, 6:55 PM EDTSpecial Weather StatementCTPFranklin50 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.